Alert archive / Texas / River Flood Warnings in 2016

River Flood Warning 15, NWS Shreveport, LA

March 8, 20164 counties in Texas

NWS Shreveport, LA issued this river flood warning at Mar 8, 2016, 10:20 AM CST for 4 counties in Texas. It took effect at Mar 9, 2016, 7:12 AM CST. It was in force for 23 days.

The area

The counties it named.

The facts

Issued
Mar 8, 2016, 10:20 AM CST (16:20 UTC)
In effect from
Mar 9, 2016, 7:12 AM CST
Expired
Apr 1, 2016, 9:58 AM CDT
In force
23 days
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Moderate

Counties Anderson County, TX, Cherokee County, TX, Houston County, TX, Trinity County, TX

The radar

The Shreveport radar (KSHV), 176 km from the middle of the area, began a volume at 16:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Neches River near Alto (ATOT2).

Action stage
15.5 ft
Minor stage
16 ft
Moderate stage
18 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08032500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Mar 8, 6:10 AM CST, 4 hours 10 minutes earlier.

Area forecast discussion, Mar 8, 6:10 AM CST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
610 AM CST TUE MAR 8 2016

.AVIATION...
MVFR CIGS ARE EXPECTED TO CONTINUE THROUGH MUCH OF THE 08/12Z TAF
PERIOD...WITH SCT -SHRA EXPECTED TO REDEVELOP OVER NE TX/SW AR/SE
OK THROUGH MIDDAY BEFORE ADDITIONAL WIDESPREAD CONVECTION
DEVELOPS/SPREADS E ACROSS THE REGION DURING THE AFTERNOON. THIS
CONVECTION SHOULD AFFECT THE E TX TERMINALS NEAR OR JUST BEFORE
18Z...SHIFTING E TO THE TXK/SHV TERMINALS BY EARLY/MID
AFTERNOON...AND MLU/ELD BETWEEN 19-22Z. CIGS/VSBYS WILL BE REDUCED
IN/NEAR CONVECTION...WITH PERIODS OF SVR TURBULENCE POSSIBLE.
WHILE THERE SHOULD BE A BREAK IN THE CONVECTION OVER TYR/GGG/SHV
LATE THIS AFTERNOON/EVENING...IT SHOULD PERSIST OVER DEEP E TX
ACROSS NCNTRL LA BEFORE SPREADING BACK N ACROSS THE REMAINDER OF
THE REGION LATE THIS EVENING/OVERNIGHT. PERIODS OF +TSRA ARE
EXPECTED TO SET UP OVER MUCH OF E TX/WRN LA/EXTREME SW AR AFTER
06Z...RESULTING IN POTENTIALLY VERY LOW VSBYS/CIGS EVEN THROUGH AT
LEAST 18Z WEDNESDAY. SE WINDS 10-15KTS WITH GUSTS TO 23KTS TODAY
MAY DIMINISH SLIGHTLY THIS AFTERNOON WITH THE MORE ORGANIZED
CONVECTION. WINDS SHOULD RANGE FROM 8-12KTS AFTER 00Z. /15/

&&

.PREV DISCUSSION... /ISSUED 514 AM CST TUE MAR 8 2016/

DISCUSSION...
STAGE IS BEING SET FOR PROLONGED HEAVY RAIN EVENT AS DEEP UPPER
LOW OVER SOUTH CA DIGS SE INTO NORTHERN MEXICO. INTENSE CONVECTIVE
CLUSTERS OVER CENTRAL TX WILL MAKE THEIR WAY INTO NE TX BY MIDDAY
AND AREAWIDE BY LATE THIS AFTN. RAISED TEMPS SLIGHTLY AS MOST
LOCATIONS SHOULD WARM WELL INTO THE 70S BEFORE RAINFALL LEVELS OUT
AFTN TEMPS. IN GENERAL...TWEAKED TEMPS UPWARD SLIGHTLY FOR MUCH OF
THE SHORT TERM FCST. ADDED GUSTY WINDS NEAR STORMS AS HIGH CAPES
AND LOW LVL DIRECTIONAL SHEAR COMBINE FOR ROBUST
CONVECTION...ESPECIALLY OVER NE TX. FLASH FLOOD WATCH FOR AREA
BEGINS AT 4 PM...WHICH IS AROUND THE TIME THAT A FEW LOCATIONS MAY
BEGIN TO SEE SIGNIFICANT RAINFALL AMOUNTS. THERE MAY BE A
TEMPORARY BREAK FROM RAIN TUE NIGHT...BUT NOT LONG ENOUGH TO LOWER
POPS TOO MUCH...BEFORE STILL DIGGING UPPER TROUGH BRINGS TOTAL
SATURATION. PWS VALUES MAY EXCEED SEASONAL RECORD VALUES OF AT
LEAST 1.75 INCHES OR HIGHER. DIFFLUENT FLOW ALOFT WILL FURTHER
ENHANCE RAINFALL AMOUNTS. IN ADDITION...AND INTENSE LOW LVL JET
LATE TUESDAY NIGHT AND WEDNESDAY MORNING OF 60 TO POSSIBLY NEAR 70
KTS...WITH WIND SPEEDS EVEN HIGHER IN MID LVLS...WILL BRING ABOUT
A DECENT POTENTIAL FOR SVR STORM DEVELOPMENT...IN ADDITION TO VERY
HEAVY RAINFALL.

SFC LOW DEVELOPS NEAR TOLEDO BEND THURSDAY MORNING...WELL TILTED
FROM UPPER LOW FURTHER WEST. HOWEVER...SFC LOW WILL
RETROGRADE...ALLOWING FOR A BREAK IN PRECIP THURSDAY NIGHT WITH
LOW BECMG STACKED TO THE WEST...AND ORGANISES ANOTHER WARM FRONT
PASSAGE ON FRIDAY...WHEN RAIN AND POSSIBLE ADDITIONAL STORMS RAMP
UP FRIDAY INTO FRIDAY NIGHT WITH UPPER LOW PASSING OVHD BY
SATURDAY. SHOULD SEE SOME CLEARING LATE IN WEEKEND WITH GFS TRYING
TO DEVELOP A FAST MOVG WAKE COLD CORE UPPER LOW ACROSS AREA.
HOWEVER...ECMWF OFFERING NO SUPPORT TO THIS ATTM.
MODELS HAVE BEEN FAIRLY CONSISTENT WITH AXIS OF HEAVIEST RAIN
GENERALLY BISECTING THE CWA WITH AMOUNTS IN NEIGHBORHOOD OF 10
INCHES FOR CUMULATIVE QPF. /VII/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  76  67  72  62 /  80  80 100  80
MLU  79  67  77  66 /  70  80 100  90
DEQ  72  64  69  61 /  80  80 100  70
TXK  73  64  71  62 /  80  80 100  70
ELD  77  66  73  61 /  70  80 100  90
TYR  76  65  71  60 /  90  70 100  70
GGG  75  66  71  61 /  80  80 100  70
LFK  76  68  73  62 /  90  80 100  70

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH FROM 4 PM CST THIS AFTERNOON THROUGH THURSDAY
     AFTERNOON FOR ARZ050-051-059>061-070>073.

LA...FLASH FLOOD WATCH FROM 4 PM CST THIS AFTERNOON THROUGH THURSDAY
     AFTERNOON FOR LAZ001>006-010>014-017>022.

OK...FLASH FLOOD WATCH FROM 4 PM CST THIS AFTERNOON THROUGH THURSDAY
     AFTERNOON FOR OKZ077.

TX...FLASH FLOOD WATCH FROM 4 PM CST THIS AFTERNOON THROUGH THURSDAY
     AFTERNOON FOR TXZ096-097-108>112-124>126-136>138-149>153-
     165>167.

&&

15
Hazardous weather outlook, Mar 8, 5:43 AM CST, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
543 AM CST TUE MAR 8 2016

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-091145-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
543 AM CST TUE MAR 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...
CLUSTERS OF STRONG THUNDERSTORMS WITH VERY HEAVY RAIN...CURRENTLY
MOVING INTO CENTRAL TEXAS...WILL MOVE INTO NORTHEAST TEXAS BY
AROUND MIDDAY...AND WILL SPREAD ACROSS REMAINING PORTIONS OF THE
AREA BY LATE AFTERNOON. INSTABILITY AND STRONG SHEAR WILL COMBINE
TO BRING A THREAT OF SEVERE STORMS THIS AFTERNOON AND EVENING.
HEAVY RAINFALL COULD BEGIN TO BE A PROBLEM AS EARLY AS TONIGHT
WITH THIS FIRST WAVE OF STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THE THREAT FOR FLASH FLOODING WILL INCREASE BEGINNING WEDNESDAY
MORNING AS THE INTENSITY OF RAINFALL WILL INCREASE IN RESPONSE TO
A COMPLETELY SATURATED ATMOSPHERE...WITH BOTH THE HEAVY RAIN AND
SEVERE WEATHER THREAT SHIFTING EASTWARD TO ENCOMPASS ALL OF NORTH
LOUISIANA WEDNESDAY. DAMAGING WINDS...LARGE HAIL...AND TORNADOES
WILL BE POSSIBLE WITH THESE STORMS...BUT AGAIN...THE PRIMARY
THREAT WITH THIS STORM SYSTEM WILL BE FLASH FLOODING. WIDESPREAD
RAINFALL AMOUNTS OF FOUR TO EIGHT INCHES...WITH ISOLATED HIGHER
AMOUNTS IN EXCESS OF TEN INCHES...WILL BE POSSIBLE THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS MAY BE NEEDED OVERNIGHT...AND
POSSIBLY AS EARLY AS THIS AFTERNOON ACROSS NORTHEAST TEXAS AND
SOUTHEAST OKLAHOMA.

VII

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 10:14 AM CSTRiver Flood WarningSHVGregg6 days
Mar 8, 10:20 AM CSTRiver Flood WarningSHVAnderson, Cherokee, Houston22 days
Mar 8, 10:20 AM CSTRiver Flood WarningSHVAngelina, Houston, Polk, Trinity, Tyler27 days
Mar 8, 10:20 AM CSTRiver Flood WarningSHVSabine, San Augustine4 days
Mar 8, 10:25 AM CSTRiver Flood WarningSHVSmith, Wood19 days
Mar 8, 10:26 AM CSTRiver Flood WarningSHVFranklin, Morris, Red River, Titus12 days
Mar 8, 10:27 AM CSTRiver Flood WarningSHVFranklin, Morris, Titus8 days
Mar 8, 11:40 AM CSTSpecial Weather StatementSHVRed River50 min
Mar 8, 1:11 PM CSTSevere Thunderstorm WarningSHVCamp, Franklin, Smith, Upshur, Wood49 min
Mar 8, 1:44 PM CSTTornado WarningSHVCamp, Franklin, Upshur, Wood31 min
Mar 8, 1:55 PM CSTRiver Flood WarningSHVNacogdoches, Rusk5 days
Mar 8, 1:56 PM CSTRiver Flood WarningSHVCass, Marion12 days
Mar 8, 1:58 PM CSTSevere Thunderstorm WarningSHVCamp, Cass, Franklin, Harrison, Marion, Morris and 3 more45 min
Mar 8, 1:59 PM CSTRiver Flood WarningSHVBowie, Red River5 days
Mar 8, 2:01 PM CSTRiver Flood WarningSHVCherokee, Nacogdoches, Rusk, Smith5 days
Mar 8, 2:03 PM CSTRiver Flood WarningSHVNacogdoches, Rusk, San Augustine, Shelby13 days
Mar 8, 2:52 PM CSTSevere Thunderstorm WarningSHVSabine, Shelby38 min
Mar 8, 3:25 PM CSTFlash Flood WarningSHVBowie, Cass, Morris3 hr
Mar 8, 4:06 PM CSTAreal Flood AdvisorySHVCass, Harrison, Marion, Panola, Rusk3 hr
Mar 8, 2:41 PM CSTSevere Thunderstorm WarningSHVGrant, Natchitoches, Winn64 min
Mar 8, 3:31 PM CSTSevere Thunderstorm WarningSHVBossier, Caddo, De Soto, Red River, Webster21 min
Mar 8, 3:40 PM CSTSevere Thunderstorm WarningSHVCaldwell, Grant, Jackson, LaSalle, Natchitoches, Winn50 min
Mar 8, 4:02 PM CSTAreal Flood AdvisorySHVBossier, Caddo, De Soto, Red River, Webster3 hr
Mar 8, 4:26 PM CSTSevere Thunderstorm WarningSHVCaldwell, Jackson, Ouachita, Union, Winn49 min
Mar 8, 4:51 PM CSTSpecial Weather StatementSHVBossier, Caddo39 min
Mar 8, 4:55 PM CSTFlash Flood WarningSHVBienville, Bossier, Caddo, Claiborne, De Soto, Red River and 1 more15 hr
Mar 8, 5:13 PM CSTSevere Thunderstorm WarningSHVCaldwell, Ouachita, Union35 min

Nearby

River Flood Warnings in Texas, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.